MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer? no: lens not returned.Claim #(b)(4).
 
Event or Problem Description
The reporter stated the surgeon was advancing a 13.2mm micl13.2 implantable collamer lens, -15.5 diopter, forward from the cartridge with a forcep and the lens tore.There was no patient contact and the backup lens was implanted.The reporter indicated the cause of the event was unknown.
 
Additional Manufacturer Narrative
Result: visual inspection of the returned product found a piece of one haptic torn off and missing.The lens was returned in vial in liquid.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5758705
Report Number2023826-2016-00875
Device Sequence Number455639
Product Code MTA
UDI-Device Identifier00841542103404
UDI-Public(01)00841542103404(17)161231
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2016
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/29/2016
Supplement Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 FP - LOT NUMBER: UNK